Pennsylvania, 2015

Extreme Cold and Cold in Pennsylvania, February 15 to 16, 2015

February 15 to 16, 2015 · NWS PHI · 13 events in 13 counties and zones

The near arrival of the center of the arctic air mass brought some of the lowest wind chills and temperatures of the winter season to Eastern Pennsylvania. While winds by the morning of the 16th were not as strong as they were on the morning of the 15th, air temperatures were lower.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The near arrival of the center of the arctic air mass brought some of the lowest wind chills and temperatures of the winter season to Eastern Pennsylvania. While winds by the morning of the 16th were not as strong as they were on the morning of the 15th, air temperatures were lower. This produced wind chill factors as cold as around 35 degrees below zero in the Poconos and around 20 degrees below zero elsewhere. Advisory level wind chills persisted in the Poconos through the morning of the 16th. Actual low temperatures were around zero, except neared 10 degrees below zero in parts of the Poconos. The continued cold weather led to the death of a Montgomery County man.

Outreach teams were dispatched to get homeless people to shelters. Code Blues remained in effect. The extreme cold weather continued to cause pipes to freeze and many dead batteries. AAA Mid-Atlantic responded to more than 1,600 jump start calls. Philadelphia Catholic schools were closed on the 16th. A 73-year-old man from Whitpain Township (Montgomery County) was found dead from hypothermia in his unheated home on the 17th.

Lowest hourly wind chill factors included 36 degrees below zero in Mount Pocono (Monroe County), 23 degrees below zero in Coatesville (Chester County), 21 degrees below zero in Reading (Berks County), 20 degrees below zero in Pottstown (Montgomery County) and Doylestown (Bucks County), 19 degrees below zero at the Lehigh Valley International Airport and 16 degrees below zero at the Philadelphia International Airport.

Actual morning low temperatures included 8 degree below zero in Mount Pocono (Monroe County), 5 degrees below zero in East Stroudsburg (Monroe County), 2 degrees below zero in Doylestown (Bucks County), 1 degree below zero in Reading (Berks County), Kennett Square (Chester County), Martins Creek (Northampton County), Pottstown (Montgomery County) and the Lehigh Valley International Airport, zero in Coatesville (Chester County), Perkasie (Bucks County) and East Norriton (Montgomery County), 1 degree above zero in New Hope (Bucks County), 2 degrees above zero in Aston (Delaware County) and 3 degrees above zero at the Philadelphia International Airport.

The low temperature of 3 degrees in Philadelphia was the coldest low since January 1994 and the coldest February low since 1979. This tied February 20th for the coldest low temperature of the winter season. The low temperature of 1 degree below zero in Reading established a new daily record for the day.

The extremely unseasonably cold arctic air mass and low wind chill factors were caused by the arrival of an arctic high pressure system to Eastern Pennsylvania on the afternoon of the 16th. Prior to its arrival the pressure gradient between it and a departing intense low pressure system in the Canadian Maritimes kept northwest winds persisting through the night of the 15th and made it feel even colder.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 15, 4:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 15, 4:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EST SUN FEB 15 2015

.SYNOPSIS...
COLD HIGH PRESSURE CENTERED OVER THE GREAT LAKES THIS AFTERNOON
WILL BUILD TO THE EAST AND IT WILL INFLUENCE OUR WEATHER FOR
TONIGHT AND MONDAY. LOW PRESSURE LOCATED OVER NEW MEXICO THIS
AFTERNOON WILL RACE TO THE EAST AND IT IS FORECAST TO PASS OFF THE
COAST NEAR CAPE HATTERAS, NORTH CAROLINA LATE ON MONDAY NIGHT. THE
SYSTEM IS EXPECTED TO INTENSIFY AS IT MOVES NORTHEASTWARD OUT TO
SEA ON TUESDAY AND TUESDAY NIGHT. ANOTHER ARCTIC COLD FRONT FROM
THE NORTHWEST IS ANTICIPATED TO PASS THROUGH OUR REGION ON
WEDNESDAY AFTERNOON FOLLOWED BY HIGH PRESSURE FOR THURSDAY INTO
SATURDAY. ANOTHER COLD FRONT IS FORECAST TO ARRIVE ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE CONTINUED TO
DIMINISH THIS AFTERNOON AND THE BULK OF THE HIGHER GUSTS HAS
EXITED OUR AREA. TONIGHT WILL REMAIN WINDY WITH GUSTS UP AROUND 30
MPH WITH A CONTINUING DOWNWARD TREND.

SKIES HAVE CLEARED OUT AND THE FRESHLY FALLEN /AND IN MANY AREAS
TODAY BLOWING/ SNOW PAINTS A BEAUTIFUL PICTURE ON THE VISIBLE
SATELLITE. HIGH PRESSURE WILL MAKE ITS WAY EAST AND INTO OUR
REGION TONIGHT.

BITTER COLD DAYTIME TEMPERATURES WILL BECOME BITTER COLD
OVERNIGHT TEMPERATURES. RECORD LOW TEMPERATURES LOOK PROBABLE
ACROSS MUCH OF OUR AREA. WITH THE WINDS REMAINING UP A BIT
OVERNIGHT, WE MIGHT NOT RADIATE AS EFFICIENTLY AS WE COULD ON A
RELATIVELY CLOUDLESS NIGHT AS MIXING MAY CONTINUE TO TAKE PLACE.
HOWEVER, MANY AREAS HAVE SNOW ON THE GROUND AND THIS WILL
CONTRIBUTE TO KEEPING THE TEMPERATURES ON THE COLDER SIDE OF THE
TRACKS. TEMPERATURES WILL RANGE FROM 10 BELOW ACROSS THE NORTH TO
AROUND 5 ABOVE ACROSS OUR SOUTHERN MOST ZONES. A WIND CHILL
WARNING REMAINS IN EFFECT FOR CARBON, MONROE AND SUSSEX /NJ/
COUNTIES FOR TONIGHT. THE REMAINDER OF THE AREA REMAINS IN A WIND
CHILL ADVISORY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A VERY COLD START TO THE DAY BUT WE SHOULD SEE A BIT OF WARMING
AND TEMPERATURES SHOULD RISE INTO THE TEENS ACROSS THE REGION.

WINDS WILL BE UP BUT NOT NEARLY AS HIGH AS SUNDAY AND GENERALLY
IN THE 10 TO 15 MPH RANGE WITH GUSTS UP TO 25 MPH ACROSS THE
REGION. SKIES WILL BE PRIMARILY CLEAR WITH SOME INCREASING
CLOUDINESS LATE AFTERNOON IN ADVANCE OF THE NEXT SYSTEM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE MODEL GUIDANCE HAS COME INTO MUCH BETTER AGREEMENT WITH OUR
NEXT PRECIPITATION EVENT THAN IT WAS 24 HOURS AGO. THE VERY FAST
MID LEVEL FLOW IS FORECAST TO PULL LOW PRESSURE ACROSS THE SOUTH
CENTRAL AND SOUTHEASTERN STATES FROM TONIGHT INTO MONDAY NIGHT.
THE LOW IS EXPECTED TO PASS OFF THE COAST NEAR CAPE HATTERAS LATE
ON MONDAY NIGHT BEFORE INTENSIFYING AS IT ZIPS OUT TO SEA.

WE ARE ANTICIPATING PRECIPITATION TO SPREAD NORTHWARD INTO OUR
FORECAST AREA ON MONDAY EVENING WITH THE CORE OF THE EVENT LASTING
FROM MONDAY NIGHT INTO TUESDAY MORNING. COLD HIGH PRESSURE IS
EXPECTED TO BE CENTERED OVER NORTHEASTERN NEW YORK, NORTHERN NEW
ENGLAND AND SOUTHERN QUEBEC AT THAT TIME. THERE IS LITTLE CHANCE
THAT THE PRECIPITATION WILL BE ANYTHING OTHER THAN ALL SNOW
THROUGHOUT OUR FORECAST AREA. THE BACK EDGE OF THE AREA OF SNOW
SHOULD WORK ITS WAY FROM WEST TO EAST ACROSS OUR REGION DURING THE
MORNING HOURS ON TUESDAY.

THE LATEST GUIDANCE SUGGESTS THAT MUCH OF THE CENTRAL AND
SOUTHERN PARTS OF OUR FORECAST AREA MAY RECEIVE 5 INCHES OR MORE
OF SNOW. THOSE AMOUNTS TAKE INTO ACCOUNT THE EXPECTED LIQUID
EQUIVALENTS ALONG WITH A RANGE OF SNOW/LIQUID RATIOS RANGING FROM
ABOUT 15:1 IN THE NORTH TO 10:1 IN THE SOUTH. SURFACE TEMPERATURES
DURING THE EVENT SHOULD EDGE UPWARD FROM ABOUT ZERO TO 15 ABOVE
(FROM NORTH TO SOUTH) ON MONDAY EVENING TO 15 TO 30 AROUND MIDDAY
ON TUESDAY.

BASED ON THE EXPECTED AMOUNTS, WE HAVE ISSUED A WINTER STORM
WATCH FOR NORTHEASTERN MARYLAND, DELAWARE, SOUTHEASTERN
PENNSYLVANIA AND SOUTHERN AND CENTRAL NEW JERSEY. IT RUNS FROM 600
PM MONDAY UNTIL NOON ON TUESDAY. THERE IS A BIT MORE UNCERTAINTY
REGARDING THE AMOUNTS IN OUR NORTHERN COUNTIES. WE WILL CONTINUE
TO MENTION THE SNOW POTENTIAL FOR THOSE AREAS IN OUR HAZARDOUS
WEATHER OUTLOOK.

THERE SHOULD BE A BIT OF A BREAK IN THE CHANCE FOR SNOW FROM LATE
TUESDAY INTO EARLY WEDNESDAY. HOWEVER, TEMPERATURES SHOULD REMAIN
IN THE NEIGHBORHOOD OF 15 DEGREES BELOW NORMAL.

ANOTHER ARCTIC FRONT ON WEDNESDAY AFTERNOON MAY BRING SNOW
SHOWERS AND PERHAPS SNOW SQUALLS TO OUR REGION. AN AIR MASS ABOUT
AS COLD OR EVEN A BIT COLDER THAN OUR CURRENT ONE SHOULD AFFECT
OUR REGION FOR THE PERIOD FROM WEDNESDAY NIGHT THROUGH FRIDAY. WE
ARE LOOKING AT THE POTENTIAL FOR ANOTHER ROUND OF WIND CHILL
WARNINGS AND/OR ADVISORIES. HOWEVER, WIND SPEEDS WITH AND BEHIND
THE NEXT ARCTIC FRONT ARE NOT ANTICIPATED TO BE AS STRONG AS THOSE
EXPERIENCED LAST NIGHT AND TODAY.

TEMPERATURES ARE EXPECTED TO MODERATE NEXT WEEKEND AS ANOTHER
COLD FRONT APPROACHES FROM THE WEST. TEMPERATURES MAY BEGIN TO
APPROACH NORMAL LEVELS NEXT SUNDAY.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CONDITIONS ACROSS THE TERMINALS. GUSTY NORTHWEST
WINDS WILL CONTINUE WITH SUSTAINED WINDS AROUND 15 TO 25 KT AND
GUSTS UP TO 35 KT. WINDS WILL DIMINISH THROUGH THE NIGHT AND INTO
THE EARLY MORNING. SKIES WILL REMAIN RELATIVELY CLEAR THROUGH THE
OVERNIGHT PERIOD.

MONDAY...VFR CONDITIONS CONTINUE WITH RELATIVELY CLEAR SKIES.
SOME MID AND HIGH CLOUDS WILL START TO MOVE IN TOWARD LATE
MORNING/EARLY AFTERNOON AND GRADUALLY START TO LOWER AS THE NEXT
SYSTEM APPROACHES. WINDS WILL REMAIN OUT OF THE NORTHWEST AROUND
10 TO 15 KT WITH GUSTS UP TO 20 KT POSSIBLE.

OUTLOOK...
MONDAY NIGHT...CONDITIONS LOWERING TO IFR AS SNOW SPREADS INTO
OUR REGION FROM THE SOUTH.

TUESDAY...IFR IN MORNING SNOW IMPROVING THROUGH MVFR FROM MID
MORNING TO EARLY AFTERNOON, THEN TO VFR IN THE MID TO LATE
AFTERNOON AS THE SNOW COMES TO AN END.

TUESDAY NIGHT...MAINLY VFR.

WEDNESDAY...VFR IN THE MORNING. MVFR OR IFR CONDITIONS ARE
POSSIBLE IN SNOW SHOWERS DURING THE AFTERNOON AS A STRONG COLD
FRONT PASSES THROUGH OUR REGION. A GUSTY NORTHWEST WIND SHOULD
DEVELOP IN ITS WAKE.

WEDNESDAY NIGHT AND THURSDAY...VFR WITH A GUSTY NORTHWEST WIND.

THURSDAY NIGHT AND FRIDAY...VFR.

&&

.MARINE...
THE STORM WARNINGS HAVE BEEN DROPPED ACROSS THE AREA WATERS. GALE
WARNINGS ARE NOW IN EFFECT FOR THE COASTAL WATERS AND THE DELAWARE
BAY. HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT THROUGH MONDAY
MORNING.

GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH TONIGHT
AND INTO MONDAY. GALE FORCE GUSTS WILL GRADUALLY SUBSIDE TO SMALL
CRAFT ADVISORY GUSTS, FIRST ON THE DELAWARE BAY EARLY IN THE DAY
AND THEN BY MID MORNING ON THE OCEANFRONT. A SMALL CRAFT ADVISORY
MAY BE NEEDED FOR A PERIOD TIME FOLLOWING THE GALES. SEAS WILL
ALSO REMAIN ELEVATED, ABOVE 5 FT, THROUGH MONDAY MORNING. BOTH
WINDS AND SEAS ARE EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY
CRITERIA BY MONDAY LATE AFTERNOON. LIGHT TO MODERATE FREEZING
SPRAY IS EXPECTED FOR MONDAY.

OUTLOOK...
MONDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.

TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE DUE TO A
GUSTY NORTHEAST TO NORTH WIND AS LOW PRESSURE PASSES WELL TO OUR
SOUTHEAST AND EAST.

TUESDAY NIGHT...WAVE HEIGHTS ON OUR OCEAN WATERS MAY REMAIN AT 5
TO 6 FEET.

WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS MAY REDEVELOP IN THE
AFTERNOON DUE TO A GUSTY SOUTHWEST TO WEST WIND.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...NORTHWESTERLY GALE FORCE
WIND GUSTS MAY OCCUR. MODERATE TO HEAVY FREEZING SPRAY IS
POSSIBLE.

FRIDAY...A SMALL CRAFT ADVISORY IS POSSIBLE DUE TO A GUSTY
NORTHWEST WIND.

&&

.TIDES/COASTAL FLOODING...
THE VERY STRONG NORTHWESTERLY WIND WILL CONTINUE TO PUSH WATER
AWAY FROM THE COASTS OF NEW JERSEY AND DELAWARE INTO TONIGHT. LOW
WATER LEVELS WILL HAVE AN AFFECT ON NAVIGATION.

THE GREATEST IMPACT WILL CONTINUE TO BE ON THE TIDAL PORTION OF
THE DELAWARE RIVER. WATER LEVELS THERE FELL TO -2.5 TO -3.5 FEET
MEAN LOWER LOW WATER THIS AFTERNOON. THE CRITERION FOR A LOW WATER
ADVISORY/SPECIAL STATEMENT IS A WATER LEVEL OF -1.8 FEET OR LESS
MEAN LOWER LOW WATER. AS A RESULT, THERE IS A SPECIAL STATEMENT IN
EFFECT FOR THE TIDAL DELAWARE RIVER.

THE NORTHWEST WIND IS FORECAST TO DECREASE GRADUALLY TONIGHT AND
WATER LEVELS WILL BEGIN TO RECOVER SLOWLY. HOWEVER, WATER LEVELS
ARE ANTICIPATED TO REMAIN LOW ENOUGH TO CONTINUE IMPACTING
NAVIGATION ON PARTS OF THE TIDAL DELAWARE RIVER. THE SPECIAL
STATEMENT WILL BE REISSUED FOR TONIGHT FOR EXPECTED WATER LEVELS
OF -2.0 TO -3.0 FEET MEAN LOWER LOW WATER.

WHILE WATER LEVELS SHOULD REMAIN SOMEWHAT LOW ALONG THE COASTS OF
NEW JERSEY AND DELAWARE AND ALONG THE DELAWARE BAY SHORELINE INTO
TONIGHT, THE LOW WATER ADVISORY CRITERION IS NOT ANTICIPATED TO BE
MET AT THOSE LOCATIONS. &&

.CLIMATE...
AT THIS TIME WE ARE FORECASTING RECORD OR NEAR RECORD LOW
TEMPERATURES FOR MONDAY MORNING 2/16.

THE RECORD LOWS FOR THE 16TH FOLLOW
KACY 3 ABOVE 1888, 1875
KPHL 2 ABOVE 1888
KILG 2 ABOVE 1943
KTTN 1 ABOVE 1888
KGED 10 ABOVE 1987 (SHORTER PERIOD OF RECORD DATING BACK ONLY TO
1948)
KRDG 0 1904
KMPO -14 1943
KABE -7 1943

ADDITIONAL RECORDS ARE ANTICIPATED THIS THURSDAY AND OR FRIDAY
MORNING WHEN WE NOW THINK THE COLDEST DAYS OF THE WINTER SHOULD
OCCUR. THIS BECAUSE MINUS 25C 850 AIR IS MORE MODELED TO
OVERSPREAD MORE OF OUR AREA AND SIT HERE FOR POSSIBLY 24-30 HOURS.

WE'RE TALKING THE COLDEST AT PHILADELPHIA SINCE JAN 19, 1994 WHEN
IT WAS 5 BELOW. IT WILL PROBABLY BE EASIER TO GET BELOW ZERO LATE
THIS WEEK DUE TO ANTICIPATED SOUTHWARD SNOW COVER INCREASE...NOT
ONLY WHAT OCCURRED LATE YESTERDAY BUT COULD POSSIBLY OCCUR
TUESDAY.

THOSE RECORDS LIST BELOW. (POR = PERIOD OF RECORD BEGINS)

POR    2/19               2/20
1874   KACY 4-1903        0-1966
1872   KPHL 3-1903        1-1979
1894   KILG 2-1936        5-1978
1922   KABE 0-1936       -2 1936

1865   KTTN 2 1903,1936   6 -1936

1948   KGED 11-1993       0-1979
1869   KRDG -2 1903      -3 1903
1901   KMPO -10 1903    -18 1993

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 11 AM EST MONDAY FOR PAZ060>062-070-
     071-101>106.
     WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR PAZ070-071-101>106.
     WIND CHILL WARNING UNTIL 11 AM EST MONDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY UNTIL 11 AM EST MONDAY FOR NJZ007>010-
     012>027.
     WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR NJZ009-010-012>027.
     WIND CHILL WARNING UNTIL 11 AM EST MONDAY FOR NJZ001.
DE...WIND CHILL ADVISORY UNTIL 11 AM EST MONDAY FOR DEZ001>004.
     WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR DEZ001>004.
MD...WIND CHILL ADVISORY UNTIL 11 AM EST MONDAY FOR MDZ008-012-015-
     019-020.
     WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR MDZ008-012-015-019-020.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 6 AM EST MONDAY FOR ANZ430-
     431-450>455.
     GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ450>452.
     GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ453>455.
     GALE WARNING UNTIL 3 AM EST MONDAY FOR ANZ430-431.

&&

SYNOPSIS...IOVINO
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...IOVINO
AVIATION...IOVINO/MEOLA
MARINE...IOVINO/MEOLA
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...DRAG
Hazardous weather outlook, Feb 15, 4:42 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EST SUN FEB 15 2015

NJZ001-PAZ054-055-162145-
SUSSEX-CARBON-MONROE-
442 PM EST SUN FEB 15 2015

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

AN ACCUMULATING SNOW IS EXPECTED FROM MONDAY NIGHT INTO TUESDAY
MORNING.

WIND CHILL VALUES MAY FALL TO AROUND 20 TO 30 BELOW ZERO FROM
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND AGAIN FROM LATE
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-162145-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
442 PM EST SUN FEB 15 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

AN ACCUMULATING SNOW IS EXPECTED FROM MONDAY NIGHT INTO TUESDAY
MORNING.

WIND CHILL VALUES MAY FALL TO AROUND 15 TO 20 BELOW ZERO FROM
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND AGAIN FROM LATE
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ009-010-012>014-020>027-
PAZ101>105-162145-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
442 PM EST SUN FEB 15 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WINTER STORM WATCH.

WIND CHILL VALUES MAY FALL TO AROUND 10 TO 15 BELOW ZERO FROM
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND AGAIN FROM LATE
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ070-071-106-162145-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
442 PM EST SUN FEB 15 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER AND ON SOME OF ITS
TIDAL TRIBUTARIES THROUGH TONIGHT MAY RESULT IN NAVIGATION
DIFFICULTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WINTER STORM WATCH.

WIND CHILL VALUES MAY FALL TO AROUND 10 TO 15 BELOW ZERO FROM
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND AGAIN FROM LATE
THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-162145-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
442 PM EST SUN FEB 15 2015

...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE NORTHWESTERLY WIND GUSTS ARE EXPECTED AGAIN FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT ALONG WITH THE POTENTIAL FOR
MODERATE TO HEAVY FREEZING SPRAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ453>455-162145-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
442 PM EST SUN FEB 15 2015

...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE NORTHWESTERLY WIND GUSTS ARE EXPECTED AGAIN FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT ALONG WITH THE POTENTIAL FOR
MODERATE TO HEAVY FREEZING SPRAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-162145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
442 PM EST SUN FEB 15 2015

...GALE WARNING IN EFFECT UNTIL 3 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE NORTHWESTERLY WIND GUSTS ARE EXPECTED AGAIN FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT ALONG WITH THE POTENTIAL FOR
MODERATE TO HEAVY FREEZING SPRAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 15, 12:38 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1238 PM EST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     NON-TSTM WND GST CAPE MAY                38.94N  74.90W
02/15/2015  M66 MPH          CAPE MAY           NJ   CO-OP OBSERVER

&&

EVENT NUMBER PHI1500099

STAFF
Local storm report, Feb 15, 12:47 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST VINELAND                39.46N  75.00W
02/15/2015  M59 MPH          CUMBERLAND         NJ   WEATHER FLOW

&&

EVENT NUMBER PHI1500100

STAFF
Local storm report, Feb 15, 3:13 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND DMG NEWTOWN SQUARE          39.99N  75.40W
02/15/2015                   DELAWARE           PA   BROADCAST MEDIA

            TREE FELL INTO A HOME IN NEWTOWN SQUARE CAUSING
            SIGNIFICANT DAMAGE TO THE HOME AND A VEHICLE. MINOR
            INJURIES WERE REPORTED.

0330 AM     NON-TSTM WND DMG EAST FALLS              40.01N  75.19W
02/15/2015                   PHILADELPHIA       PA   BROADCAST MEDIA

            A LARGE BRANCH LANDED ON 2 STORY APARTMENT WHICH BROKE
            THROUGH A BEDROOM CEILING.

0630 AM     NON-TSTM WND DMG BRIDESBURG              40.00N  75.07W
02/15/2015                   PHILADELPHIA       PA   BROADCAST MEDIA

            POWER LINES DOWN ON BRIDGE STREET NEAR THOMPSON STREET.

0800 AM     NON-TSTM WND DMG MILLVILLE               39.39N  75.05W
02/15/2015                   CUMBERLAND         NJ   EMERGENCY MNGR

            NJ 47 BOTH DIRECTIONS SOUTH OF ORANGE STREET ALL LANES
            CLOSED DUE TO DOWNED TREE.

&&

EVENT NUMBER PHI1500094 PHI1500095 PHI1500096 PHI1500097

GORSE
Special weather statement, Feb 15, 5:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EST SUN FEB 15 2015

DEZ001-NJZ015>019-PAZ070-071-106-161200-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN
508 PM EST SUN FEB 15 2015

...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT...

A STRONG NORTHWEST WIND WILL CONTINUE TO RESULT IN LOW WATER
LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT. THE LOW WATER LEVELS
WILL CAUSE NAVIGATION PROBLEMS AROUND THE TIMES OF LOW TIDE ON THE
LOWER DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES.

LOW TIDE OCCURS AT REEDY POINT, DELAWARE AT 248 AM MONDAY. LOW
TIDE AT PHILADELPHIA OCCURS AT 527 AM MONDAY.

WATER LEVELS ARE FORECAST TO DROP TO NEGATIVE 2.0 TO NEGATIVE 3.0
FEET MEAN LOWER LOW WATER.

THE NORTHWEST WIND IS EXPECTED TO DIMINISH FURTHER ON MONDAY AND
WATER LEVELS SHOULD BEGIN TO RETURN TOWARD NORMAL AT THAT TIME.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 cold/wind chill, 2 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Monroe

When
February 15, 6:00 PM EST to February 16, 9:00 AM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Carbon

When
February 15, 6:00 PM EST to February 16, 9:00 AM EST
Where
Carbon forecast zone
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Cold/Wind Chill, Upper Bucks

When
February 15, 8:00 PM EST to February 16, 11:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Mesonet
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lower Bucks

When
February 15, 8:00 PM EST to February 16, 11:00 AM EST
Where
Lower Bucks forecast zone
Reported by
ASOS
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lehigh

When
February 15, 10:00 PM EST to February 16, 8:00 AM EST
Where
Lehigh forecast zone
Reported by
ASOS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northampton

When
February 15, 10:00 PM EST to February 16, 8:00 AM EST
Where
Northampton forecast zone
Reported by
Mesonet
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Cold/Wind Chill, Western Chester

When
February 15, 10:00 PM EST to February 16, 11:00 AM EST
Where
Western Chester forecast zone
Reported by
Mesonet
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Cold/Wind Chill, Berks

When
February 15, 11:00 PM EST to February 16, 9:00 AM EST
Where
Berks forecast zone
Reported by
ASOS
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Cold/Wind Chill, Western Montgomery

When
February 15, 11:00 PM EST to February 16, 12:00 PM EST
Where
Western Montgomery forecast zone
Reported by
ASOS
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Cold/Wind Chill, Eastern Chester

When
February 15, 11:00 PM EST to February 16, 10:00 AM EST
Where
Eastern Chester forecast zone
Reported by
Mesonet
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Cold/Wind Chill, Eastern Montgomery

When
February 15, 11:00 PM EST to February 16, 10:00 AM EST
Where
Eastern Montgomery forecast zone
Deaths
1 direct, 0 indirect
Reported by
Mesonet
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Cold/Wind Chill, Philadelphia

When
February 16, 12:00 AM EST to 10:00 AM EST
Where
Philadelphia forecast zone
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Cold/Wind Chill, Delaware

When
February 16, 12:00 AM EST to 10:00 AM EST
Where
Delaware forecast zone
Reported by
Mesonet
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Eastern Montgomery2015-02-1773MalePermanent HomeDirect

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558477, 558478, 558482, 558483, 558480, 558481, 558486, 558479, 558484, 558487, 558488, 558485, 558489.